Alert archive / Tennessee / Tornado Warnings in 2019
Tornado Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Oct 6, 2019, 11:00 PM CDT for 5 counties in Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2019, 11:00 PM CDT (04:00 UTC)
- Expired
- Oct 6, 2019, 11:24 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 162 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
350
WFUS54 KMEG 070400
TORMEG
TNC023-039-071-077-109-070445-
/O.NEW.KMEG.TO.W.0033.191007T0400Z-191007T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1100 PM CDT Sun Oct 6 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Henderson County in western Tennessee...
Northeastern McNairy County in western Tennessee...
Northern Hardin County in western Tennessee...
East central Chester County in western Tennessee...
Southern Decatur County in western Tennessee...
* Until 1145 PM CDT.
* At 1100 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located near Jacks Creek, or 10 miles
southeast of Henderson, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Adamsville, Decaturville, Sardis, Jacks Creek, Morris Chapel,
Montgomery, Scotts Hill, Saltillo, Milledgeville, Enville, Right,
Haney, Hinkle, Roby, Pleasant Grove, Cabo, Red Walnut, Thurman,
Lick Skillet and Sibley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3539 8803 3537 8803 3537 8801 3535 8800
3534 8802 3527 8854 3545 8860 3560 8802
3548 8800 3547 8803 3546 8804 3544 8804
3542 8802 3542 8799 3539 8799
TIME...MOT...LOC 0400Z 256DEG 33KT 3538 8849
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
011
WWUS54 KMEG 070424
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1124 PM CDT Sun Oct 6 2019
TNC023-039-071-077-109-070433-
/O.CAN.KMEG.TO.W.0033.000000T0000Z-191007T0445Z/
Henderson TN-McNairy TN-Hardin TN-Chester TN-Decatur TN-
1124 PM CDT Sun Oct 6 2019
...THE TORNADO WARNING FOR SOUTHEASTERN HENDERSON...NORTHEASTERN
MCNAIRY...NORTHERN HARDIN...EAST CENTRAL CHESTER AND SOUTHERN DECATUR
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Memphis.
LAT...LON 3539 8803 3537 8803 3537 8801 3535 8800
3534 8802 3527 8854 3545 8860 3560 8802
3548 8800 3547 8803 3546 8804 3544 8804
3542 8802 3542 8799 3539 8799
TIME...MOT...LOC 0420Z 256DEG 33KT 3543 8823
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Oct 6, 9:40 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 6, 9:40 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Memphis TN 940 PM CDT Sun Oct 6 2019 .UPDATE... A cold front that pushed into the Mid-South this afternoon has slowed its progression southeastward and is now nearly stationary along the I-40 corridor. Showers and thunderstorms will continue to stream northeastward along the front during the overnight hours. This may lead to flash flooding in areas that have already seen a lot of rain this evening. An upper trof will swing into the area by Monday morning which will allow the front to start moving again. Cooler temperatures are not that far away as temperatures have dropped into the 50s across Missouri and even the last ob at Corning, Arkansas showed a temperature of 59 degrees. May tweak POPS and temperatures slightly. Otherwise, current forecast looks good. KRM && .DISCUSSION... /issued 250 PM CDT Sun Oct 6 2019/ Surface analysis this afternoon places a cold front from Southern Indiana back through Southeast Missouri, Central Arkansas, and into the Red River Valley of Texas and Oklahoma. KNQA WSR-88D radar trends have shown an increase in scattered showers and thunderstorms across the Mid-South in the past couple of hours. As of 2 PM CDT, mostly cloudy skies prevail across the forecast area with temperatures ranging from the 70s to around 80 degrees north of I-40 and middle 80s to around 90 degrees elsewhere. Short term models including Convective Allowing Model (CAM) solutions indicate the aforementioned cold front will move through the Mid-South tonight with better coverage of showers and thunderstorms mostly behind the front. A few strong thunderstorms to perhaps a severe thunderstorm is possible mainly through early this evening with damaging winds as the primary threat for any thunderstorms that reach severe limits. Much cooler and drier air will filter into the Mid-South on Monday with highs struggling to reach the lower 70s. A shortwave ridge will bring mainly rain free weather and moderating temperatures through mid-week. Long term models continue to indicate southwest flow aloft returning to the Lower Mississippi Valley late this week ahead of a deep upper level trough and cold front that will move into the Middle and Lower Mississippi Valleys late this week into the start of next weekend. Model run to run continuity problems continue to persist for the Thursday night through Saturday time frame resulting in a slightly slower trend than previous forecasts and lower rain chances. These rain chances will likely needed to be raised accordingly once models converge on better timing of the next cold front in subsequent forecasts. CJC && .AVIATION... 00Z TAFs Frontal-forced convective line was lifting through AR at 23Z, an hour or two earlier than the HRRR (the better performing member of the CAMs) depicted. A weak southerly jet above FL020, and the position of an upper jet core over the northern Ohio Valley will help sustain scattered TSRA well to the rear of the advancing surface front through late evening. Deepening frontal inversion and waning elevated instability should limit TS potential at all but TUP after 09Z. Low MVFR ceilings will likely be the main impact toward sunrise, followed by a slow transition to VFR from northwest to southeast on Monday. PWB && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Oct 6, 9:42 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 942 PM CDT Sun Oct 6 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-080445- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 942 PM CDT Sun Oct 6 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A few strong to severe storms are possible over West Tennessee, North Mississippi and east-central Arkansas through the overnight hours. Damaging winds and large hail are possible with storms that reach severe limits. In addition, localized heavy rainfall may result in flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Special weather statement, Oct 6, 7:56 PM CDT, 3 hours 4 minutes before
Special Weather Statement National Weather Service Memphis TN 756 PM CDT Sun Oct 6 2019 ARZ026-027-070130- Poinsett AR-Craighead AR- 756 PM CDT Sun Oct 6 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT FOR... Western Poinsett County in eastern Arkansas... Southwestern Craighead County in eastern Arkansas... At 755 PM CDT...a strong thunderstorm producing wind gusts up to 50 mph was located near Grubbs, or 8 miles northeast of Newport, moving east at 30 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in western Poinsett and southwestern Craighead Counties should monitor this storm closely. LAT...LON 3583 9103 3585 9072 3546 9073 3551 9104 TIME...MOT...LOC 0055Z 274DEG 28KT 3569 9111
Special weather statement, Oct 6, 8:01 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
801 PM CDT Sun Oct 6 2019
ARZ009-018-070145-
Greene AR-Clay AR-
801 PM CDT Sun Oct 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CDT
FOR...
Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
At 801 PM CDT...a strong thunderstorm producing winds to 45 mph was
located near Evening Star, or 7 miles northwest of Crowleys Ridge
State Park, moving northeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Greene and Clay Counties should monitor this storm closely.
LAT...LON 3650 9022 3607 9032 3600 9037 3601 9085
3608 9082 3611 9077 3615 9075 3615 9081
3629 9081 3630 9079 3628 9078 3628 9075
3641 9075 3643 9078 3650 9078
TIME...MOT...LOC 0101Z 206DEG 28KT 3613 9073Special weather statement, Oct 6, 9:34 PM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Memphis TN 934 PM CDT Sun Oct 6 2019 ARZ028-TNZ048-049-070300- Mississippi AR-Tipton TN-Lauderdale TN- 934 PM CDT Sun Oct 6 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1000 PM CDT FOR... Southwestern Mississippi County in eastern Arkansas... Western Tipton County in western Tennessee... Southwestern Lauderdale County in western Tennessee... At 933 PM CDT...a strong thunderstorm producing winds to 45 mph was located over Bassett, or near Wilson, moving east at 30 mph. Very heavy rain along with continuous cloud to ground lightning are also likely with this thunderstorm. People in southwestern Mississippi...western Tipton and southwestern Lauderdale Counties should monitor this storm closely. LAT...LON 3547 9023 3569 9021 3573 8983 3540 8984 TIME...MOT...LOC 0233Z 275DEG 26KT 3556 9013
Special weather statement, Oct 6, 9:55 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
955 PM CDT Sun Oct 6 2019
TNZ048-049-088-089-070330-
Tipton TN-Fayette TN-Lauderdale TN-Shelby TN-
955 PM CDT Sun Oct 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT
FOR...
Tipton County in western Tennessee...
Northwestern Fayette County in western Tennessee...
Southwestern Lauderdale County in western Tennessee...
Northeastern Shelby County in western Tennessee...
At 955 PM CDT...a strong thunderstorm producing wind gusts up to 45
mph was located 7 miles southeast of Wilson, moving east at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tipton...northwestern Fayette...southwestern Lauderdale and
northeastern Shelby Counties should monitor this storm closely.
LAT...LON 3556 8998 3554 8996 3553 8996 3551 8992
3552 8991 3554 8991 3556 8994 3559 8996
3566 8948 3559 8948 3558 8950 3557 8948
3530 8948 3540 9000
TIME...MOT...LOC 0255Z 275DEG 31KT 3550 8993Special weather statement, Oct 6, 10:31 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
1031 PM CDT Sun Oct 6 2019
TNZ091-092-070415-
McNairy TN-Hardin TN-
1031 PM CDT Sun Oct 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1115 PM CDT
FOR...
McNairy County in western Tennessee...
Southwestern Hardin County in western Tennessee...
At 1031 PM CDT...a strong thunderstorm producing wind gusts up to 45
mph was located near Big Hill Pond State Park, moving east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also likely with this thunderstorm.
People in McNairy and southwestern Hardin Counties should monitor
this storm closely.
LAT...LON 3500 8831 3500 8878 3525 8878 3525 8872
3526 8871 3531 8830
TIME...MOT...LOC 0331Z 265DEG 26KT 3513 8872Special weather statement, Oct 6, 10:51 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
1051 PM CDT Sun Oct 6 2019
TNZ053>055-091-092-070430-
Henderson TN-Chester TN-Decatur TN-McNairy TN-Hardin TN-
1051 PM CDT Sun Oct 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Southeastern Henderson County in western Tennessee...
East central Chester County in western Tennessee...
Southern Decatur County in western Tennessee...
Northeastern McNairy County in western Tennessee...
Hardin County in western Tennessee...
At 1051 PM CDT...a strong thunderstorm producing wind gusts of 50 to
55 mph was located near Adamsville, or 9 miles northeast of Selmer,
moving east at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Henderson...east central Chester...southern
Decatur...northeastern McNairy and Hardin Counties should monitor
this storm closely.
LAT...LON 3539 8799 3539 8803 3537 8803 3535 8800
3533 8802 3530 8802 3529 8798 3514 8799
3509 8857 3542 8860 3556 8800 3552 8797
3548 8799 3547 8803 3544 8804 3543 8803
3541 8797
TIME...MOT...LOC 0351Z 256DEG 33KT 3527 8848The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:11 PM CDT | Special Weather Statement | MEG | Benton | 49 min |
| Oct 6, 8:09 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Oct 6, 9:55 PM CDT | Special Weather Statement | MEG | Tipton | 35 min |
| Oct 6, 10:31 PM CDT | Special Weather Statement | MEG | McNairy | 44 min |
| Oct 6, 10:40 PM CDT | Areal Flood Advisory | MEG | Shelby | 5 hr |
| Oct 6, 10:51 PM CDT | Special Weather Statement | MEG | Hardin, McNairy | 39 min |
| Oct 6, 10:59 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 46 min |
| Oct 6, 11:22 PM CDT | Special Weather Statement | MEG | Hardeman | 38 min |
| Oct 7, 12:30 AM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 4 hr |
| Oct 7, 1:08 AM CDT | Special Weather Statement | MEG | Hardin | 52 min |
Nearby
Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.